Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

August 7, 2016Lipscomb County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 7, 2016, 3:59 PM CDT for Lipscomb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:59 PM CDT (20:59 UTC)
Expired
Aug 7, 2016, 5:00 PM CDT
In force
61 min
Issued by
NWS Amarillo, TX

County Lipscomb County, TX

The radar

The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

334 
WWUS84 KAMA 072059
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN AUG 7 2016
 
TXZ004-005-009-010-072200-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
359 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...
NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF WOLF CREEK PARK...OR 21 MILES WEST OF
CANADIAN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
 
&&

LAT...LON 3583 10079 3604 10094 3640 10035 3613 10012
TIME...MOT...LOC 2058Z 234DEG 24KT 3601 10074 

$$

LFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:50 PM CDT, 9 minutes earlier.

Area forecast discussion, Aug 7, 3:50 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
350 PM CDT SUN AUG 7 2016

.DISCUSSION...
Upper level analysis reveals closed low over PacNW slowly pushing
southeast into Washington State while upper level ridge remains
over the Southern Plains. A weak shortwave that moved through
the northern Panhandles last night is now approaching
Missouri/Iowa.Increasing monsoonal convection is evident across
the four corner states. At the surface...at 20z a weak boundary
was located near Vega to Canadian with a more pronounced
baroclinic zone (BZ) further north along the OK Panhandle where
temperatures are in the mid-80s compared to mid-90s just into the
northern TX PH. West/southwest winds were south and west of the
BZ and east/southeast winds were north of the BZ. Rich dew points
of 65-70 degrees are wrapping around the north side of the BZ
mainly concentrated in the OK Panhandle and areas further north
and east. Areas further south are drier with dew points in the
mid- 50s across most of the TX Panhandle. Theta-E advection and
moisture convergence will be greatest along and south the
baroclinic zone this afternoon and evening. Isolated to scattered
thunderstorms are beginning to form now as max heating occurs.
1000-2000 J/kg of MLCAPE may support a brief strong storm with
heavy rain and strong gusty winds being the main threat. Low
shear values will keep the severe threat unlikely.Storms will be
most likely this evening and will begin decreasing in converage from
west to east over night into the early morning hours.

Much of the same can be said for tomorrow and the next few days as
model continue to dampen the ridge of high pressure and shift the
ridge axis a little further east. Will have to watch to see where
any outflow boundaries setup and if the BZ is able to sag a little
further south as models have had trouble resolving this feature.
Guidance is coming into better agreement with late week upper
trough and surface front. As trough approaches Thursday expect
height falls and slightly increased pops that afternoon. A
stronger shortwave develops in responce to upper trough and helps
push a cold front into the area late week. At this time it look
like Friday morning the front will be crossing our northern zones
and down to our southern zones by that afternoon and evening. Can
expect more widespread storms along front and max temps will be
coming in around or slightly below average going into next
weekend.

Ward

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  96  69  96  69 /  30  30  20  20  10
Beaver OK                  68  96  71  99  71 /  40  30  30  20  20
Boise City OK              65  89  64  94  66 /  40  30  20  20  20
Borger TX                  72  97  72  99  73 /  30  30  20  20  20
Boys Ranch TX              68  98  68  98  70 /  30  30  20  20  20
Canyon TX                  69  97  69  97  68 /  20  20  20  20  10
Clarendon TX               71  97  71  98  71 /  20  20  20  20  10
Dalhart TX                 66  95  67  96  68 /  30  30  20  20  20
Guymon OK                  67  93  69  96  70 /  40  30  20  20  20
Hereford TX                68  96  68  97  68 /  20  20  20  20  10
Lipscomb TX                71  97  73  99  72 /  30  30  30  20  20
Pampa TX                   71  95  71  96  71 /  30  30  20  20  20
Shamrock TX                73  98  72 100  72 /  30  30  30  20  10
Wellington TX              74 100  73 101  74 /  20  20  20  20  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

3/7
Hazardous weather outlook, Aug 7, 3:59 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN AUG 7 2016

OKZ001>003-TXZ001>020-080900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH
HIGHEST COVERAGE OF STORMS LIKELY BEING ACROSS THE NORTHERN TEXAS AND
OKLAHOMA PANHANDLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
THIS ACTIVITY. STRONG DOWNBURST WINDS WILL BE THE MAIN THREAT
WITH ANY SEVERE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
AND EVENING ACROSS THE PANHANDLES. A FEW ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 3:11 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
311 PM CDT SUN AUG 7 2016

TXZ007-008-012-013-072115-
POTTER TX-CARSON TX-MOORE TX-HUTCHINSON TX-
311 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHWESTERN
CARSON...NORTHEASTERN POTTER AND SOUTHWESTERN HUTCHINSON COUNTIES
UNTIL 415 PM CDT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF LAKE MEREDITH...OR 20 MILES SOUTHEAST OF DUMAS...
MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...SANFORD AND LAKE MEREDITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3551 10187 3569 10186 3572 10144 3545 10145
TIME...MOT...LOC 2011Z 271DEG 10KT 3560 10178

SCHNEIDER
Special weather statement, Aug 7, 3:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CDT SUN AUG 7 2016

TXZ011-012-016-072115-
OLDHAM TX-POTTER TX-DEAF SMITH TX-
316 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH...
WESTERN POTTER AND SOUTHEASTERN OLDHAM COUNTIES UNTIL 415 PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VEGA...MOVING NORTHEAST AT 5 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
VEGA AND WILDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3510 10251 3525 10255 3548 10227 3525 10209
TIME...MOT...LOC 2016Z 246DEG 5KT 3528 10243

SCHNEIDER
Special weather statement, Aug 7, 3:17 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN AUG 7 2016

TXZ009-072115-
ROBERTS TX-
317 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
415 PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES NORTHWEST OF CODMAN...OR 21 MILES NORTH OF PAMPA...MOVING
NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
ROBERTS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3574 10104 3583 10109 3593 10109 3605 10086
      3580 10073
TIME...MOT...LOC 2017Z 246DEG 5KT 3586 10101

SCHNEIDER
Special weather statement, Aug 7, 3:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT SUN AUG 7 2016

TXZ011-012-072145-
OLDHAM TX-POTTER TX-
350 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR POTTER AND EAST CENTRAL OLDHAM
COUNTIES UNTIL 445 PM CDT...

AT 349 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF VALLEY DE ORO...OR 19 MILES NORTHWEST OF AMARILLO...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMARILLO AND VALLEY DE ORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3521 10211 3547 10226 3561 10171 3548 10162
      3528 10162
TIME...MOT...LOC 2049Z 252DEG 15KT 3538 10210

LFM
Special weather statement, Aug 7, 3:52 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT SUN AUG 7 2016

TXZ011-016-072130-
OLDHAM TX-DEAF SMITH TX-
352 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEAF SMITH AND
SOUTHWESTERN OLDHAM COUNTIES UNTIL 430 PM CDT...

AT 352 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GLENRIO...OR 30 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT
25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADRIAN AND GLENRIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3532 10304 3549 10269 3523 10255 3501 10304
TIME...MOT...LOC 2052Z 238DEG 24KT 3518 10302

LFM
Special weather statement, Aug 7, 3:59 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN AUG 7 2016

TXZ004-005-009-010-072200-
ROBERTS TX-OCHILTREE TX-LIPSCOMB TX-HEMPHILL TX-
359 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS...
NORTHWESTERN HEMPHILL...SOUTHWESTERN LIPSCOMB AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...

AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF WOLF CREEK PARK...OR 21 MILES WEST OF
CANADIAN...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIPSCOMB AND WOLF CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.

&&

LAT...LON 3583 10079 3604 10094 3640 10035 3613 10012
TIME...MOT...LOC 2058Z 234DEG 24KT 3601 10074

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:25 PM CDTSpecial Weather StatementAMAOldham50 min
Aug 7, 3:11 PM CDTSpecial Weather StatementAMAPotter64 min
Aug 7, 3:16 PM CDTSpecial Weather StatementAMAOldham59 min
Aug 7, 3:17 PM CDTSpecial Weather StatementAMARoberts58 min
Aug 7, 3:50 PM CDTSpecial Weather StatementAMAPotter55 min
Aug 7, 3:52 PM CDTSpecial Weather StatementAMAOldham38 min
Aug 7, 4:24 PM CDTSpecial Weather StatementAMARoberts66 min
Aug 7, 4:57 PM CDTSpecial Weather StatementAMAHansford63 min
Aug 7, 5:07 PM CDTSpecial Weather StatementAMAHansford53 min
Aug 7, 6:14 PM CDTSevere Thunderstorm WarningAMAOchiltree46 min
Aug 6, 7:48 PM CDTSpecial Weather StatementAMACimarron57 min
Aug 6, 8:37 PM CDTSpecial Weather StatementAMACimarron53 min
Aug 6, 8:53 PM CDTSpecial Weather StatementAMACimarron37 min
Aug 6, 9:27 PM CDTSpecial Weather StatementAMACimarron63 min
Aug 6, 9:28 PM CDTSpecial Weather StatementAMACimarron47 min
Aug 6, 10:51 PM CDTSpecial Weather StatementAMATexas39 min
Aug 7, 4:42 PM CDTSpecial Weather StatementAMABeaver63 min
Aug 7, 5:35 PM CDTSpecial Weather StatementAMABeaver40 min
Aug 7, 6:08 PM CDTSpecial Weather StatementAMABeaver52 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.